Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
180 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Glycomet?

Answered by
Dr.
Dr. Phanindra Dulipala

Diabetologist

Practicing since :2008

Answered : 629 Questions

default
Posted on Mon, 3 Nov 2014 in Diabetes
Question: Hi, My mother(68years) suffered from CVA brain in year 2010 and she is HTN,diabetic.She is on following medicines:
Pre Breakfast:half Diamicron XR60
Post Breakfast: Seloken XL500, Nicardia R20& Neurobin
Post Lunch: Ecosprin 75
Pre Dinner:Gluformin XL500
Post Dinner:Nicardia R20,Neurobin,Atorva 5mg
Last week she suffered from sum sweating episode and after all heart tests,doctors concluded that it was due to hypoglycemia.We went to endocrinologist and the doctor has changed the diabetic medicine .
Removed Gluformin XL500 &Half Diamicron XR60 and started Glycomet SR1gm post dinner.
My question:Is this medicine okay and i have searched the net got its side effects as lactic acidosis.Please suggest is it safe to continue and we will be travelling from day after 2mrw.We have started medicine today.Shall we continue this medicine or can it cause any side effects in next couple of days.Please reply asap.Thanks.Also during recent Kidney scan,she has been diagnosed with •     Cholelithiasis and I forgot to share this with doctor.Hope it wont interact with medicine
doctor
Answered by Dr. Phanindra Dulipala 7 hours later
Brief Answer:
You can continue medicine.

Detailed Answer:
Hi Sir/Mam, I had gone through your query and understood your concerns.

Dear Sir/mam. After going through your clear details sir, What your doctor has done is reducing the dosage of anti diabetic medication. The drug glycomet would be the first choice in such conditions. Only change I would do if I were her treating doctor is rather than 1gm post dinner, I would divide the dose in to Glycomet 500mg twice a day.

You can discuss this change with your treating doctor. Or else nothing to worry regarding drug safety or interactions. you can continue medicine with blood monitoring for sugar levels.


Hope this guides you. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wishing her good health.
Dr Phanindra Dulipala.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Phanindra Dulipala 3 days later
Sir,we have taken around 5 Glycomet till now.She is doing ok except today where she developed diarrhea(3 times loose motions ) post dinner n medicines.Although she is travelling and is on outside food and it could be d case of overeating d outside food.Request you to please let me know if it could be due to Glycomet or its just a case of normal overeating?
doctor
Answered by Dr. Phanindra Dulipala 18 hours later
Brief Answer:
Its a side effect of the drug. Not to worry much.

Detailed Answer:
Hi Sir, welcome back. Sorry for the delayed response due to some inevitable reasons.

Any way glycomet has the side effect of loose motions initially. But it gets set in 2-3 weeks. Its rare side effect. Nothing to worry much. Let her continue the drug for 2 more weeks and see. The drug is of good choice.

Hope this answers you query.
Thank you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Lactic acidosis

doctor1 MD

I take Metformin 1000mg bid. about 30 minutes after my pm dose I accidentally took 2 more. I thought I was taking Gabapentin . What should I do?...

doctor1 MD

I take metformin 1000 bid and took 2 tabs after the pm dose by mistake

doctor1 MD

Since starting triumeq a year ago I have frequent heart palpitations. I missed my dose last night and took it this morning. Within an hour I had...

doctor1 MD

My friend had PCOS a long time ago, and SLIGHTLY high blood sugar... after testing, the doctor said, we can knock out both with metformin, and she...